Does this Article Link Finasteride to Mental Side Effects?

Hi doctor, what do you think of this article? https://www.reuters.com/investigates/special-report/usa-courts-secrecy-propecia/

TLDR: The article indicates that Merck appears to have lied about side mental effects of this drug. 

I have read the article previously. There is nothing to link finasteride to the change in behavior with absolute certainty. This type of change can happen in mental illness as well. This man should have stopped taking the drug with these side effects. His doctors should have been involved in his management. Many possible things could have happened that may have altered this person’s course.

UPDATE: There are two more studies that are concerning about post-finasteride syndrome and the mental side effects can be found here:

  • https://www.ncbi.nlm.nih.gov/pubmed/32033719:  The article states: “Also, increased depression, anxiety and suicidal ideation in a subset of men treated with these drugs were commonly reported in a number of studies”
  • https://www.ncbi.nlm.nih.gov/pubmed/31935720:  CONCLUSION:  Men under the age of 40 who use finasteride for alopecia are at risk for suicide if they develop persistent sexual adverse effects and insomnia. Further research is needed to establish whether finasteride has a causal relationship to suicide.
Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments0

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =